Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 10, NWS North Platte, NE

February 25, 201412 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 25, 2014, 10:30 PM CST for 12 counties in Nebraska. It took effect at Feb 26, 2014, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2014, 10:30 PM CST (04:30 UTC)
In effect from
Feb 26, 2014, 12:00 AM CST
Expired
Feb 26, 2014, 10:00 AM CST
In force
10 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS43 KLBF 260430
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CST TUE FEB 25 2014

...VERY COLD WIND CHILLS EXPECTED TONIGHT IN THE NORTHEASTERN
NEBRASKA PANHANDLE OVERNIGHT...

.BITTERLY COLD TEMPERATURES OF MINUS 10 TO MINUS 20 DEGREES WILL
COMBINE WITH WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF 20 TO
30 BELOW ZERO OVERNIGHT TONIGHT. 

NEZ004-261400-
/O.NEW.KLBF.WC.Y.0010.140226T0600Z-140226T1400Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
930 PM MST TUE FEB 25 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST WEDNESDAY. 

* WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO.

* OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT
  TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND
  LIMIT TIME OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CLB
6 follow-up statements
064 
WWUS43 KLBF 260721 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
121 AM CST WED FEB 26 2014

...VERY COLD WIND CHILLS EXPECTED OVERNIGHT ACROSS THE
NORTHEASTERN NEBRASKA PANHANDLE AND PARTS OF NORTH CENTRAL
NEBRASKA...

.BITTERLY COLD TEMPERATURES OF MINUS 10 TO MINUS 20 DEGREES WILL
COMBINE WITH WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF
20 TO 29 BELOW ZERO OVERNIGHT TONIGHT.

NEZ005-006-008-009-094-261400-
/O.EXA.KLBF.WC.Y.0010.000000T0000Z-140226T1400Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...CODY...MERRIMAN...KILGORE
121 AM CST WED FEB 26 2014 /1221 AM MST WED FEB 26 2014/

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST /7 AM MST/
THIS MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT 
  TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND 
  AND LIMIT TIME OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ004-261400-
/O.CON.KLBF.WC.Y.0010.000000T0000Z-140226T1400Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
1221 AM MST WED FEB 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS
MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT 
  TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND 
  AND LIMIT TIME OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
209 
WWUS43 KLBF 260750 AAB
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
150 AM CST WED FEB 26 2014

...VERY COLD WIND CHILLS EXPECTED OVERNIGHT ACROSS THE
NORTHEASTERN NEBRASKA PANHANDLE AND PARTS OF NORTH CENTRAL
NEBRASKA...

.BITTERLY COLD TEMPERATURES OF MINUS 5 TO MINUS 20 DEGREES WILL
COMBINE WITH WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF 20 TO
29 BELOW ZERO OVERNIGHT TONIGHT.

NEZ057-261400-
/O.EXA.KLBF.WC.Y.0010.000000T0000Z-140226T1400Z/
KEITH-
INCLUDING THE CITY OF...OGALLALA
1250 AM MST WED FEB 26 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST THIS MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT 
  TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND 
  AND LIMIT TIME OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ004>006-008-009-094-261400-
/O.CON.KLBF.WC.Y.0010.000000T0000Z-140226T1400Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...CODY...MERRIMAN...KILGORE
150 AM CST WED FEB 26 2014 /1250 AM MST WED FEB 26 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST /7 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/
THIS MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT 
  TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND 
  AND LIMIT TIME OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
747 
WWUS43 KLBF 260934 AAC
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CST WED FEB 26 2014

...VERY COLD WIND CHILLS ACROSS PARTS OF WESTERN AND NORTH CENTRAL
NEBRASKA...

.BITTERLY COLD TEMPERATURES OF MINUS 5 TO MINUS 15 DEGREES WILL
COMBINE WITH WINDS OF 5 TO 15 MPH...PRODUCING WIND CHILLS OF 20 TO
29 BELOW ZERO.

NEZ004>006-008-009-057-094-261600-
/O.EXT.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OGALLALA...CODY...MERRIMAN...
KILGORE
334 AM CST WED FEB 26 2014 /234 AM MST WED FEB 26 2014/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/
THIS MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF YOU
  MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME
  OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
345 
WWUS43 KLBF 261118 AAD
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
518 AM CST WED FEB 26 2014

...VERY COLD WIND CHILLS ACROSS PARTS OF WESTERN AND NORTH
CENTRAL NEBRASKA...

.BITTERLY COLD TEMPERATURES OF MINUS 5 TO MINUS 15 DEGREES WILL
COMBINE WITH WINDS OF 5 TO 15 MPH...PRODUCING WIND CHILLS OF
20 TO 29 BELOW ZERO.

NEZ022-056-058-069-261600-
/O.EXA.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/
GARDEN-DEUEL-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
GRANT...IMPERIAL
418 AM MST WED FEB 26 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF 
  YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME 
  OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ004>006-008-009-057-094-261600-
/O.CON.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OGALLALA...CODY...MERRIMAN...
KILGORE
518 AM CST WED FEB 26 2014 /418 AM MST WED FEB 26 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF 
  YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME 
  OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
940 
WWUS43 KLBF 261123 AAE
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 AM CST WED FEB 26 2014

...VERY COLD WIND CHILLS ACROSS PARTS OF WESTERN AND NORTH
CENTRAL NEBRASKA...

.BITTERLY COLD TEMPERATURES OF MINUS 5 TO MINUS 15 DEGREES WILL
COMBINE WITH WINDS OF 5 TO 15 MPH...PRODUCING WIND CHILLS OF
20 TO 29 BELOW ZERO.

NEZ007-010-261600-
/O.EXA.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/
BOYD-HOLT-
INCLUDING THE CITIES OF...SPENCER...ONEILL
523 AM CST WED FEB 26 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF 
  YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME 
  OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ004>006-008-009-022-056>058-069-094-261600-
/O.CON.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-DEUEL-KEITH-
PERKINS-CHASE-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...IMPERIAL...CODY...MERRIMAN...
KILGORE
523 AM CST WED FEB 26 2014 /423 AM MST WED FEB 26 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO.

* OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF 
  YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME 
  OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
917 
WWUS43 KLBF 261559
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 AM CST WED FEB 26 2014

...WARMING CONDITIONS TODAY...

.TEMPERATURES HAVE BEEN WARMING THROUGH THE MORNING AND EXTREME
WIND CHILLS ARE NO LONGER BEING OBSERVED. THEREFORE THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE.

NEZ004>010-022-056>058-069-094-261700-
/O.EXP.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
DEUEL-KEITH-PERKINS-CHASE-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL...CODY...
MERRIMAN...KILGORE
959 AM CST WED FEB 26 2014 /859 AM MST WED FEB 26 2014/

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS
MORNING...

WIND CHILL VALUES REMAIN BELOW ZERO IN MANY AREAS...BUT AS
TEMPERATURES HAVE RISEN ABOVE ZERO THEY ARE NO LONGER AT EXTREME
LEVELS. THE WIND CHILLS WILL CONTINUE TO IMPROVE THROUGH THE DAY.

$$

BROOKS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 5:29 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, Feb 25, 5:29 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM CST TUE FEB 25 2014

.SYNOPSIS...
ISSUED AT 350 PM CST TUE FEB 25 2014

UPPER LOW OVER THE GULF OF ALASKA. RIDGE OVER THE WEST COAST AT
H5 WITH BROAD TROUGH OVER THE NORTHERN TIER OF STATES FROM IDAHO
TO THE NORTH ATLANTIC EMANATING FROM THE HUDSON BAY LOW.
TEMPERATURES NEAR FREEZING FROM NORTHERN OKLAHOMA TO SOUTHERN WEST
VIRGINIA AND NORTH.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 350 PM CST TUE FEB 25 2014

THE UPPER LEVEL FLOW ON WATER VAPOR IMAGERY THIS AFTERNOON SHOWED
STRONG RIDGING OVER THE WEST COAST INTO ALASKA...WITH A BROAD TROUGH
FROM THE PLAINS INTO THE EAST COAST. A SHORTWAVE TROUGH IN THE
NORTHWEST FLOW MOVED ACROSS NEBRASKA EARLY THIS MORNING WITH A PUNCH
OF COLD AIR MOVING INTO THE REGION BEHIND IT. THIS HAS CAUSED 850MB
TEMPERATURES TO FALL 5C FROM 12Z THIS MORNING THROUGH 20Z THIS
AFTERNOON SITING THE DIFFERENCE FROM THE 12Z LBF SOUNDING AND THE
20Z LAPS SOUNDING FOR LBF. THIS COLD AIR KEPT TEMPERATURES FROM
RISING MUCH TODAY WITH HIGHS GENERALLY IN THE LOW TO MID TEENS.
LOOKING UPSTREAM...CAN MAKE OUT A PV ANOMALY CENTERED OVER MONTANA
THIS AFTERNOON MOVING INTO THE TROUGH. AHEAD OF THIS SYSTEM...HAVE
BEEN GETTING ENHANCED LIFT ACROSS NEBRASKA WITH A BROAD
FRONTOGENETICAL SIGNAL WHICH HAS BEEN SINKING SOUTH THROUGH THE DAY.
A GOOD AMOUNT OF DRY AIR IS BEING SEEN BEHIND THE MONTANA SHORTWAVE
INTO THE DAKOTAS WHICH IS BEING VERIFIED BY MOSTLY CLEAR SKIES
ACROSS THOSE AREAS.

THE MONTANA SHORTWAVE TROUGH WILL DROP INTO THE CENTRAL PLAINS
TONIGHT WITH DRY SURFACE HIGH PRESSURE BUILDING IN OVERNIGHT INTO
NEBRASKA. AS THIS OCCURS...THE AXIS OF THE SNOW WILL SHRINK AND BE
PUSHED SOUTHWARD AS THE UPPER LEVEL FORCING BECOMES LESS FOCUSED AND
THE DRY AIR MOVES SOUTH. HAVE SEEN THE BACK EDGE OF THE SNOW MAKING
PROGRESS SOUTH...WHILE LAPS SOUNDINGS AS WELL AS RADAR WAS SIGNALING
DRY AIR WAS BEING PULLED INTO THE AREA. THIS TREND WILL CONTINUE
INTO THIS EVENING WITH THE SNOW EXPECTED TO BE DONE IN ALL AREAS
AROUND 03Z. SKIES WILL CLEAR FROM NORTH TO SOUTH BEHIND THROUGH THIS
EVENING AND HIGH PRESSURE BUILDING IN WILL LEAD TO WINDS DROPPING
OFF OVERNIGHT. THIS WILL BE A GOOD SET UP FOR STRONG RADIATIONAL
COOLING...ESPECIALLY IN VALLEYS WHERE COLD AIR DRAINAGE OCCURS. SOME
AREAS DID GET AN INCH OR 2 OF NEW SNOW TODAY...BUT ALL AREAS HAVE AT
LEAST SEVERAL INCHES OF SNOW ON THE GROUND SO WILL LIKELY SEE A VERY
COLD NIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW ZERO FOR THE
MAJORITY OF THE FORECAST AREA...WITH SOME VALLEY LOCATIONS NEARING
-10F. FROM THE CURRENT FORECAST...DO HAVE A FEW PLACES THAT ARE
FORECAST TO HAVE APPARENT TEMPERATURE /OR WIND CHILLS/ DOWN TO -20F.
THIS IS DEPENDENT ON HAVING WINDS OF 5-7KTS AT THE TIME OF THE
MINIMUM TEMPERATURE. BELIEVE TO GET TO THE LOWS IN THE FORECAST
WINDS WILL BE LESS THAN 5KTS SO NOT CONFIDENT WITH WIND CHILLS
REACHING -20F SO WILL NOT ISSUE ANY WIND CHILL HEADLINES FOR
TONIGHT.

WITH THE NATURE OF QUICK MOVING UPPER LEVEL SYSTEMS IN THE NORTHWEST
FLOW...THE COLD AIR IN PLACE THROUGH TONIGHT WILL QUICKLY MOVE EAST
ON WEDNESDAY WITH 850MB TEMPERATURES IMPROVING BY 10-15C FROM THE
CURRENT TIME THROUGH 00Z THURSDAY. THIS WARMING...SUNNY SKIES...AND
WESTERLY DOWNSLOPE FLOW SHOULD ALLOW TEMPERATURES TO WARM
CONSIDERABLY WEDNESDAY. HIGHS WILL BE COOLER OVER NORTH CENTRAL
NEBRASKA...RIGHT AROUND THE FREEZING MARK...WHILE AREAS IN PARTS OF
THE PANHANDLE INTO SOUTHWEST NEBRASKA MAY GET INTO THE UPPER 30S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 350 PM CST TUE FEB 25 2014

MODELS IN MID AND LONG TERM CONTINUE TO HAVE SOME PROBLEMS AND
WILL LOOK AT USING A BLEND FOR THE FORECAST. WILL BE A BATTLE OF
AIRMASSES OVER THE NEXT WEEK AS HUDSON BAY LOW DRAWS DOWN ARCTIC
AIRMASSES INTO THE NORTHERN PLAINS AND STRONG SOUTHERN STREAM JET
BECOMES MORE DOMINANT AND UNDERCUTS THE WESTERN RIDGE DRAWING
PACIFIC AIR INTO THE CENTRAL AND SOUTHERN PLAINS. FAIRLY TYPICAL
FOR THIS TIME OF YEAR. THIS ALSO IS HIGHLIGHTED IN THE MODEL
DISCREPANCIES FOR THIS PATTERN SHIFT. CLEAR SKIES WEDNESDAY NIGHT
WILL TREND TOWARDS LOWER TEMPERATURES WITH WINDS BECOMING LIGHT
AFTER MIDNIGHT. UPPER RIDGE BUILDS EAST WEDNESDAY NIGHT THROUGH
THURSDAY AS STRONG 150KT+JET MOVES ON SHORE IN CALIFORNIA AND H5
WAGE KNOCKS DOWN RIDGE TO THE WEST. WAVE MOVES OUT OF FOUR
CORNERS THURSDAY WITH SNOW SPREADING THROUGH THE ROCKIES INTO
WESTERN NEBRASKA LATE THURSDAY NIGHT INTO FRIDAY. WARMEST
TEMPERATURES FRIDAY AHEAD OF THE UPPER WAVE WITH 850MB
TEMPERATURES FROM ZERO TO 5C ABOVE. THIS MAY BRING OPPORTUNITY FOR
MIXED PRECIPITATION FRIDAY BUT HAVE GONE WITH SNOW FOR NOW. CLOSED
LOW MOVES ACROSS SOUTHERN COLORADO AND KNOCKS DOWN WHAT REMAINS OF
THE RIDGE TO THE WEST AS THE HUDSON BAY LOW DRAWS COLDER AIR INTO
THE NORTHERN PLAINS. NEW ECMWF BRINGING -25C AT 850MB INTO THE
FORECAST AREA BY 12Z SUNDAY WHILE GFS STUCK AT -15C AT 850MB. AT
THIS TIME LOOKS TO BE EXTENDED SNOW PATTERN THROUGH THE WEEKEND
WITH MUCH COLDER AIR TEMPERATURES MOVING IN. COLD AND WET. AT THIS
TIME WIND DOESN'T SEEM TO BE TOO MUCH OF A PROBLEM.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 529 PM CST TUE FEB 25 2014

HIGH PRESSURE WILL MOVE INTO NEBRASKA THIS EVENING WITH CLEAR
SKIES EXPECTED THROUGH 00Z THURSDAY. THROUGH MID EVENING...LIGHT
SNOW WILL BE POSSIBLE AT THE KLBF TERMINAL WITH VISBYS RANGING
FROM 1 TO 3SM THROUGH 02Z. CIGS IN ASSOCIATION WITH THE SNOW WILL
RANGE FROM 2000 TO 3000 FT AGL. WINDS WILL BE FROM THE NORTH OR
NORTHWEST AT UNDER 10 KTS TONIGHT...INCREASING TO 10 TO 15 KTS ON
WEDNESDAY.

&&

.HYDROLOGY...
ISSUED AT 350 PM CST TUE FEB 25 2014

WITH THE RETURN OF COLD...AND BELOW FREEZING TEMPERATURES ICE HAS
AGAIN BEGUN TO FORM ON AREA RIVERS...CREEKS AND STREAM. SOME RIVER
GAGES HAVE STARTED TO SHOW IMPACTS FROM ICE AND AS FREEZE UP ICE
JAMS HAVE BEEN FREQUENT THIS SEASON...WILL BE WATCHING THEM CLOSELY
FOR ANY ICE JAM FLOODING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...BROOKS
LONG TERM...POWER
AVIATION...CLB
HYDROLOGY...BROOKS
Hazardous weather outlook, Feb 25, 9:52 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CST TUE FEB 25 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-270400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
952 PM CST TUE FEB 25 2014 /852 PM MST TUE FEB 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ARCTIC HIGH PRESSURE WILL SETTLE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT. LIGHT WINDS AND SUBZERO TEMPERATURES COULD
PRODUCE WIND CHILL READINGS DOWN AROUND 20 BELOW ZERO.

SNOW IS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT. IT IS
UNCERTAIN HOW MUCH SNOW WILL ACCUMULATE...HOWEVER IT APPEARS THAT
MOST AREAS WILL SEE SOME ACCUMULATING SNOW.

VERY COLD WEATHER IS EXPECTED SATURDAY AND SUNDAY. WIND CHILL
READINGS OF 20 BELOW ZERO OR COLDER ARE EXPECTED LATE AT NIGHT
AND DURING THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.